Alert archive / Maryland / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 12, 2007, 4:01 PM EDT for Baltimore County, Maryland. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 12, 2007, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 91 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:27 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 2:27 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 227 PM EDT TUE JUN 12 2007 .SYNOPSIS... A CUT OFF LOW OVER THE WRN ATLC WILL BE RESPONSIBLE FOR UNSETTLED WEATHER ALONG THE EASTERN SEABOARD NEXT TWO DAYS. HIGH PRES WILL THEN BUILD SOUTH FROM NEW ENGLAND THURS THROUGH SAT. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SVR TSTM WATCH IN EFFECT TIL 8PM. GREATEST THREAT IS LARGE HAIL WITH WBZ OF AROUND 10KFT AND CAPE UP TO 1500 J/KG. ACTIVITY OVER NE PA AND NJ ATTM WILL CONTINUE TO PROPAGATE TO THE SW THROUGH EARLY EVENING. PLEASE SEE LATEST NOW/SPS/SVR WARNINGS FOR UPDATES ON CONVECTION. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... ACTIVITY SHOULD WANE THIS EVENING WITH LOSS OF HEATING BUT STILL CANT RULED OUT ISOLD SHOWERS OVERNIGHT. MODEL GUIDANCE ALSO SUGGEST MARINE LYR WILL START ADVECTING INLAND TOWARD DAYBREAK. DISTURBANCES ROTATING AROUND WRN ATLC UPPER LOW WILL MAINTAIN THE THREAT FOR SHOWERS AND THUNDERSTORMS. HOWEVER...MAIN DIFFERENCE TO TODAY IS THAT IT APPEARS THAT THERE WILL BE MORE CLOUDS AND ATMOSPHERE WILL BE MORE STABLE AS A RESULT. MODEL SOUNDINGS SHOW A STRENGTHENING SUBSIDENCE INVERSION ALOFT OVR THE EAST AND ALG THE BAY SO THUNDER MAY BE JUST CONFINED TO W OF THE BLUE RIDGE MTNS. ATTM...INSTABILITY DOES NOT LOOK HIGH ENOUGH TO SUPPORT A SVR THREAT. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A CUT OFF LOW WILL CONTINUE TO SPIN ACROSS THE WESTERN ATLANTIC WHILE A STRONG RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN GREAT LAKES. THIS WILL PROVIDE A NORTHERLY FLOW ALOFT...BRINGING COOL CONDITIONS FOR THIS TIME OF YEAR. ALSO...A SURFACE HIGH OVER NEW ENGLAND WILL SLOWLY BUILD SOUTH ALONG THE MID ATLANTIC COAST HELPING TO PUSH A BACKDOOR COLD FRONT THROUGH THE REGION...ENHANCING THE MARINE FLOW. AS FOR PRECIP...PLENTY OF LOW LEVEL MOISTURE AND WEAK FORCING FROM THE BACK DOOR FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE WESTERN ZONES DURING THE EVENING. THERE MAY STILL BE ISOLATED SHOWERS ACROSS THE WESTERN ZONES FOR THURSDAY AND THURSDAY NIGHT CLOSER TO WHERE THE BOUNDARY IS EXPECTED TO STALL OUT. FRIDAY AND FRIDAY NIGHT: HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH OVER THE REGION. TEMPERATURES FRIDAY WILL CONTINUE TO BE BELOW NORMAL FOR THIS TIME OF YEAR. MOST PLACES WILL BE DRY FRIDAY...BUT WE LEFT ISOLATED SHOWERS IN THE FORECAST ACROSS THE EXTREME SOUTHWEST CLOSER TO THE STALLED BOUNDARY. SATURDAY THROUGH TUESDAY: THE UPPER LEVEL LOW OVER THE WESTERN ATLANTIC WILL SLOWLY MOVE OFF TO THE NORTHEAST ALLOWING FOR A WARMING TREND ALONG WITH SOME MORE SUNSHINE AS WELL. THERE IS STILL THE SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM SUNDAY AS A WEAK BOUNDARY APPROACHES BUT AT THIS TIME MOST PLACES SHOULD TURN OUT DRY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCT TSTMS THRU 0Z. MVFR CIGS TOMORROW MORNING WITH MARINE PUSH AND AGAIN THU MORNING. TSTM THREAT NOT AS HIGH TOMORROW. && .MARINE...EAST WINDS GENERALLY LESS THAN 10 KTS. SCT TSTMS THRU EARLY THIS EVENING. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...LFR LONG TERM...BJL AVIATION...LFR MARINE...BJL
Hazardous weather outlook, Jun 12, 1:08 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 108 PM EDT TUE JUN 12 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-131000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 108 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE AREA. AN UPPER LEVEL DISTURBANCE OVER THE NORTHEAST WILL MOVE TO THE SOUTHWEST THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER PENNSYLVANIA AND NEW JERSEY AND MOVE TO THE SOUTHWEST INTO THE AREA. THE ATMOSPHERE ALOFT IS VERY COLD AND HAIL IS EXPECTED FROM THE STRONGEST STORMS THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 2 AND 4 PM ACROSS CENTRAL AND NORTHERN MARYLAND...AND BETWEEN 4 AND 6 PM FURTHER SOUTH ACROSS NORTHERN VIRGINIA THE DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND. THUNDERSTORMS ARE EXPECTED TO WEAKEN AS SUNSET APPROACHES. THE PRIMARY RISK FROM SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE LARGE HAIL UP TO HALF DOLLAR SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND EARLY EVENING. MANNING
In the hours before
Special weather statement, Jun 12, 12:48 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1248 PM EDT TUE JUN 12 2007 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031- 036>042-050>057-WVZ050>055-501>504-122300- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 1248 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON... SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE AREA. AN UPPER LEVEL DISTURBANCE OVER THE NORTHEAST WILL MOVE TO THE SOUTHWEST THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER PENNSYLVANIA AND NEW JERSEY AND MOVE TO THE SOUTHWEST INTO THE AREA. THE ATMOSPHERE ALOFT IS VERY COLD AND HAIL IS EXPECTED FROM THE STRONGEST STORMS THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN 2 AND 4 PM ACROSS CENTRAL AND NORTHERN MARYLAND...AND BETWEEN 4 AND 6 PM FURTHER SOUTH ACROSS NORTHERN VIRGINIA THE DISTRICT OF COLUMBIA AND SOUTHERN MARYLAND. THUNDERSTORMS ARE EXPECTED TO WEAKEN AS SUNSET APPROACHES. THE PRIMARY RISK FROM SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE LARGE HAIL UP TO HALF DOLLAR SIZE. THOSE WITH OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON ARE URGED TO KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. MANNING
Special weather statement, Jun 12, 1:50 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 150 PM EDT TUE JUN 12 2007 VAZ041-051-121815- CULPEPER VA-FAUQUIER VA- 150 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT CULPEPER AND FAUQUIER COUNTIES... AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MORRISVILLE...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF SUMERDUCK AND RICHARDSVILLE WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING/SAR
Special weather statement, Jun 12, 1:59 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 159 PM EDT TUE JUN 12 2007 VAZ036-121830- NELSON VA- 159 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT NELSON COUNTY... AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF NELLYSFORD...MOVING SOUTH AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF SHIPMAN AND LOVINGSTON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING/SAR
Special weather statement, Jun 12, 2:30 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 230 PM EDT TUE JUN 12 2007 VAZ036-121900- NELSON VA- 230 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT NELSON COUNTY... AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF LOVINGSTON...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF ROSELAND...MASSIES MILL...ARRINGTON AND TYE RIVER WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
Special weather statement, Jun 12, 3:35 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT TUE JUN 12 2007 MDZ005-006-122000- CARROLL MD-NORTHERN BALTIMORE MD- 335 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT CARROLL AND NORTHERN BALTIMORE COUNTIES... AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF HAMPSTEAD TO HEREFORD...MOVING SOUTHWEST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WESTMINSTER AND REISTERSTOWN WILL BE AFFECTED BY THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. MANNING
Special weather statement, Jun 12, 3:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 359 PM EDT TUE JUN 12 2007 MDZ007-122030- HARFORD MD- 359 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY... AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF ABERDEEN PROVING GROUND...MOVING SOUTHWEST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF PERRYMAN AND ABERDEEN PROVING GROUND WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:34 PM EDT | Special Marine Warning | LWX | 59 min | |
| Jun 12, 2:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 12, 3:48 PM EDT | Special Marine Warning | LWX | 104 min | |
| Jun 12, 4:09 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 12, 4:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 12, 4:46 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 12, 5:00 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 12, 5:05 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 12, 5:50 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 40 min |
| Jun 12, 6:02 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 12, 6:09 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 12, 6:13 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 47 min |
| Jun 12, 6:21 PM EDT | Special Marine Warning | LWX | 71 min | |
| Jun 12, 6:27 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier | 63 min |
| Jun 12, 6:42 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 28 min |
| Jun 12, 7:05 PM EDT | Severe Thunderstorm Warning | LWX | Rappahannock | 55 min |
| Jun 12, 7:10 PM EDT | Severe Thunderstorm Warning | LWX | King George | 29 min |
| Jun 12, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper | 60 min |
| Jun 12, 7:19 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 56 min |
| Jun 12, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 43 min |
| Jun 12, 5:13 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 47 min |
| Jun 12, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 44 min |
| Jun 12, 6:26 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 46 min |
| Jun 12, 7:34 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 41 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.